Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Aug 6, 2021, 1:46 PM CDT for San Patricio County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 1:46 PM CDT (18:46 UTC)
- Expired
- Aug 6, 2021, 2:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Corpus Christi, TX
- Hail
- 0.25 in
- Wind
- 40
County San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 18 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WWUS84 KCRP 061846
SPSCRP
Special Weather Statement
National Weather Service Corpus Christi TX
146 PM CDT Fri Aug 6 2021
TXZ244-061915-
Inland San Patricio TX-
146 PM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of central San Patricio
County through 215 PM CDT...
At 145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odem, or near Sinton, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sinton, Odem, West Sinton and Edroy.
This includes the following highways...
Interstate 37 between mile markers 18 and 23.
US Highway 181 between mile markers 622 and 624.
US Highway 77 between mile markers 648 and 658.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2789 9761 2789 9762 2804 9772 2805 9746
2788 9752 2788 9761
TIME...MOT...LOC 1845Z 178DEG 13KT 2796 9758
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
AdamsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:36 PM CDT, 10 minutes earlier.
Area forecast discussion, Aug 6, 1:36 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 136 PM CDT Fri Aug 6 2021 .DISCUSSION...Updated aviation discussion for 18z TAF cycle. && .AVIATION... One final round of convection is moving through the eastern TAF sites this afternoon, with potential for lightning restrictions and brief MVFR cigs/vsbys. Later in the period upper ridging will begin to move into the region, with drier conditions aloft and greatly reduced chances for convection. With relatively light winds overnight, there is some potential for brief MVFR vsbys in light fog that will quickly mix out after sunrise. Winds will increase by the end of the period as our normal summer diurnal cycle commences. && .PREV DISCUSSION... /Issued 643 AM CDT Fri Aug 6 2021/ AVIATION... An area of showers continue to lift north this morning with most locations at VFR levels. The exception is COT where showers are ongoing. VFR conditions expected to prevail today with brief periods of MVFR due to convection. The VCT TAF site is expected to have the most convection today with sites south and west see decreasing rain chances. By late afternoon, much of the convection is expected to be exiting to the northeast. A few lingering showers are possible into the early evening across the VCT area. Clouds will be on the decrease overnight. There is the potential for patchy fog to develop toward the end of the TAF period, but have left the mention out of the TAFs for now. PREV DISCUSSION... /Issued 413 AM CDT Fri Aug 6 2021/ SHORT TERM (Today through Saturday)... The chance for showers and thunderstorms continues today along with hot and humid conditions. A mid/upper level trough will slowly drift east today and interact with deep moisture (PWATs around 2 inches) as well as an unstable airmass bringing additional showers and thunderstorms to S TX. The deepest moisture and best instability will be across the Victoria Crossroads leading to scattered to numerous storms while the remainder of the area will have isolated to scattered storms. Rain chances diminish this evening as drier upper levels advect across the area. Latest models show the mid level trough splitting tonight with the southern portion moving slightly west across S TX as an inverted trough through Saturday. Models also show the 250mb ridge building across the region bringing subsidence and drier upper levels. PWATs are progged to lower to 1.9-2.0 inches tonight and 1.5 inches by Saturday afternoon. Limited but sufficient moisture will remain in place for isolated convection to develop along the sea breeze across the Victoria Crossroads. Otherwise, the remainder of S TX will remain generally rain free tonight and Saturday. Hot and humid conditions will lead to another day with heat indices ranging from 105 to 109. A few areas may briefly see heat index values exceed 110. Similar conditions are expected once again Saturday afternoon. LONG TERM (Saturday Night through Thursday)... Seasonal conditions are expected through the extended period as the mid and upper level pattern shift with energy staying farther north, limiting rain chances across South Texas. Enough moisture will ride around the SE US ridge into the Victoria Crossroads region to produce a few sea breeze showers through the early part of the week. By mid-week, moisture increases a bit more for the Coastal Bend and Coastal Plains to expand slight chance PoPs into those regions by Thursday. Temperatures remain near normal, generally in the 90s through the long term period. Will see heat index values at least between 105 and 109 daily. Heat advisory conditions will be possible for portions of the area in the first half of the week, mainly the inland coastal bend into the eastern brush country. MARINE... A weak onshore flow will continue today, becoming weak to moderate tonight into Saturday. Scattered showers and thunderstorms are possible today with drier conditions by tonight and Saturday. Moderate onshore flow is expected Sunday into Monday before becoming weak to moderate by Tuesday. Mainly dry conditions persist through mid-week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 92 78 94 79 94 / 30 10 10 0 10 Victoria 91 76 93 77 94 / 60 20 20 0 10 Laredo 96 76 99 77 101 / 30 10 0 0 0 Alice 95 74 97 75 98 / 30 10 10 0 10 Rockport 91 81 92 82 93 / 40 10 10 0 10 Cotulla 94 76 98 77 99 / 30 10 0 0 0 Kingsville 94 76 95 77 96 / 30 10 10 0 10 Navy Corpus 90 81 91 82 93 / 30 10 10 0 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && JV/71...AVIATION
Hazardous weather outlook, Aug 6, 5:14 AM CDT, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 514 AM CDT Fri Aug 6 2021 TXZ229>234-239>247-342>347-442-443-447-071015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 514 AM CDT Fri Aug 6 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Heat Index values 105 to 109. Few locations may briefly exceed 110. Scattered to numerous thunderstorms. Small hail and wind gusts up to 40 mph are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Maximum Heat Index values at least 105 to 109 degrees expected over the weekend and into next week. Heat Advisory conditions are possible Sunday through Wednesday across portions of South Texas as Maximum Heat Index values may exceed 110 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-071015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 514 AM CDT Fri Aug 6 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms. Small hail and wind gusts up to 30 knots are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TE/PH
In the hours before
Special weather statement, Aug 6, 1:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
146 PM CDT Fri Aug 6 2021
TXZ244-061915-
Inland San Patricio TX-
146 PM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of central San Patricio
County through 215 PM CDT...
At 145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odem, or near Sinton, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sinton, Odem, West Sinton and Edroy.
This includes the following highways...
Interstate 37 between mile markers 18 and 23.
US Highway 181 between mile markers 622 and 624.
US Highway 77 between mile markers 648 and 658.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2789 9761 2789 9762 2804 9772 2805 9746
2788 9752 2788 9761
TIME...MOT...LOC 1845Z 178DEG 13KT 2796 9758
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AdamsThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:06 AM CDT | Special Weather Statement | CRP | Webb | 39 min |
| Aug 6, 1:30 AM CDT | Areal Flood Advisory | CRP | Webb | 3 hr |
| Aug 6, 1:54 AM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Aug 6, 2:14 PM CDT | Special Weather Statement | CRP | San Patricio | 31 min |
| Aug 6, 3:03 PM CDT | Special Weather Statement | CRP | Bee | 27 min |
| Aug 6, 4:25 PM CDT | Special Weather Statement | CRP | McMullen | 50 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.